Currently we test and support the following browsers:
Please note that this is not intended to be an exhaustive list of browsers that support web standards, nor a test of browser compliance, nor a side-by-side comparison of various manufacturers’ browsers.
St. Jude researchers report that a specific mutation prevents the liver from disposing of a particular cancer drug, allowing it to cause troublesome side effects
A troublesome side effect caused by some cancer drugs appear to be caused by a broken “pump” in the liver that fails to push these medicines into a “drain,” according to investigators at St. Jude Children’s Research Hospital. The finding offers doctors a way to identify patients who are likely to develop diarrhea as a side effect from taking these drugs. The discovery also has implications for people taking other drugs, since this pump controls the blood levels of many prescription drugs. This study is the first to show that a specific mutation in the pump, called ABCG2, is associated with a drug-induced side effect, according to researchers.
Mutant ABCG2 can also be less efficient at pushing drugs out of the intestine, which can also cause diarrhea, according to Sharyn Baker, PharmD, PhD, associate member of Pharmaceutical Sciences at St. Jude. She is senior author of a report on these findings in the December 6 issue of the Journal of the National Cancer Institute. Baker was at Johns Hopkins when she worked on this project.
Other authors of the paper include George Cusatis, Jing Li, Manuel Hidalgo, Roxann Ingersoll (Johns Hopkins); Vanesa Gregorc, Anna Spreafico and Eugenio Villa (Scientific Institute University Hospital San Raffaele, Milano, Italy); Jaap Verweij (Erasmus MC-Daniel den Hoed Cancer Center, Rotterdam, the Netherlands), Vienna Ludovini (Policlinico Monteluce Hospital, Perugia, Italy); and Alex Sparreboom (National Cancer Institute, NIH).
This work was supported in part by the Commonwealth Foundation for Cancer Research.